1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Anti-biotics and tummy probs - a leetle tmi, I am afraid

Discussion in 'Health and wellbeing' started by gorgybaby, Aug 16, 2011.

  1. I have been on amoxycillin since Weds, for a recurring tooth problem. Almost immediately I developed galloping diarrhoea - not as bad as when you are actually ill but I am needing the loo several times a day. I am going out on Thurs - will take the last antibiotic in the morning - and really don't want to have to go to the loo when I am out. Am wondering whether to take an Immodium tablet on Weds night. I don't normally need anything like that - just would appreciate your thoughts.
     
  2. I have been on amoxycillin since Weds, for a recurring tooth problem. Almost immediately I developed galloping diarrhoea - not as bad as when you are actually ill but I am needing the loo several times a day. I am going out on Thurs - will take the last antibiotic in the morning - and really don't want to have to go to the loo when I am out. Am wondering whether to take an Immodium tablet on Weds night. I don't normally need anything like that - just would appreciate your thoughts.
     
  3. Immodium/loperaminde works quite quickly, so I would take it (2 capsules) after the last antibiotics (You can also get immodium instants that melt in the mouth so maybe take them out with you).
    The antibiotics strip your gut of natural bacteria so the other thing you can do to help is to eat plenty of natural (preferably organic) bio yogurt -but not milk- to replenish the bacteria.
    Also look out for signs of thrush which is another common undesirable side effect of amoxycillin.
     
  4. Might be worth mentioning to your GP. I am allergic to amoxycillin (evil stuff!) and suffered the same problem.
     
  5. Thanks, both. I will take some immodium I think. I had not had any probs with amoxycillin before, I am sure I have taken it in the past. I reeeeely hope I don't get thrush, that would be ten times worse than this I am sure. I will be sure to get some yoghurt. Mind you, I am glad I am at home, I am not sure if I could have coped in school. On the info it says this is a common side effect and to inform your doc but to be honest although they made me a bit sicky to start with they haven't been that bad. I imagine though that this is quite a low dosage - would not like to consider the effects of 500mg!!
     
  6. I was exactly the same gorgy. I took amoxycillin on and off for 10 years and then suddenly had a severe allergic reaction when I was in school. Can't go near the stuff now.
     
  7. The dose of awful diarrhoea I got nine months before giving birth to my first child may well have flushed the pill right through me. Just in case it affects you!
     
  8. I have had thrush after antibiotics on a number of occasions unfortunately. The last two times I needed antibiotics I decided to apply some live yoghurt to that area a couple of times after completing the tablets - just in case. I admit this is a bit hypochondriac like but I was spared thrush which in my case is always notoriously difficult to get rid of!
     

Share This Page